Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 1874  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2518    
    Printed94    
    Emailed1    
    PDF Downloaded47    
    Comments [Add]    

Recommend this journal


 

 ADR REPORT
Year : 2014  |  Volume : 60  |  Issue : 2  |  Page : 187-188

Vemurafenib-induced bilateral facial palsy


1 Department of Internal Medicine, University of Arkansas for Medical Sciences, Little Rock, Arkansas, USA
2 Department of Clinical and Translational Research, University of Arkansas for Medical Sciences, Little Rock, Arkansas, USA
3 Department of Hematology and Oncology, University of Arkansas for Medical Sciences, Little Rock, Arkansas, USA

Correspondence Address:
Dr. FNU Shailesh
Department of Internal Medicine, University of Arkansas for Medical Sciences, Little Rock, Arkansas
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.132339

Rights and Permissions

The United States Food and Drug Administration (FDA) approved Vemurafenib in August 2011, for treatment of melanoma with BRAF V600 mutation. It has shown improvement in the median overall survival of melanoma patients. The most common adverse effects of vermurafenib are arthralgia, rash, alopecia, photosensitivity and fatigue. Other infrequent and severe adverse reactions reported in patients include keratocanthomas, hypersensitivity, Stevens Johnson Syndrome, toxic epidermal necrolysis, uveitis, QT prolongation, and hepatotoxicity. We hereby present a case of bilateral facial palsy as an adverse effect of vemurafenib therapy, seen after six weeks of commencement of the drug. Complete resolution of the symptoms was seen when the patient was taken off vemurafenib.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow